# SDR 2009FA0000513

- Difficulty date: June 2, 2009
- Submitted: June 12, 2009
- Operation: General aviation
- Aircraft: N18HP
- Make and model: Cessna 182T
- Aircraft serial: 18281071
- Aircraft time: 3,241 hours
- Engine: Lyc IO540AB1A5
- Engine time: 1,240 hours
- Propeller: Mcauly B3D36C431
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: LW19001
- Condition: Stuck
- Location: Engine Cylinder
- Part time: 1,240 hours
- Component: Cylinder, Lyc
- Component part number: LW13870
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: A

## Discrepancy

NR 6 CYLINDER EXHAUST VALVE STUCK DURING TAKEOFF CLIMB. PILOT NOTED A SEVERE VIBRATION WHEN POWER WAS REDUCED AS HE LEVELED OFF. PILOT IMMEDIATELY RETURNED TO THE AIRPORT AND LANDED. VISUAL INSP REVEALED THAT THE NR 6 CYL EXHAUST VALVE HAD STUCK. PUSH ROD AND PUSH ROD TUBE DAMAGED AND CONDEMNED.  THE MEASUREMENT FOR THIS EXHAUST VALVE GUIDE CLEARANCE WAS .019 INCH AT THAT TIME. THIS IS WELL WITHIN THE ACCEPTABLE LIMITS FOR THIS ENGINE (.015 INCH TO .030 INCH). THIS CYLINDER HAD THE FOLLOWING MEASUREMENTS SINCE NEW: 200 HRS = .019 INCH, 400 HRS = .0175 INCH, 600 HRS = .018 INCH, 800 HRS = .019 INCH, 1000 HRS = .019 INCH, 1200 HRS = .019 INCH, 1400 HRS = .019 INCH. THIS EXHAUST VALVE EXHIBITED NO TREND OF GETTING WORSE BEFORE IT STUCK.
